Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 50, NWS Brownsville, TX

October 22, 2015Willacy County, Texas

NWS Brownsville, TX issued this flash flood warning at Oct 22, 2015, 7:44 PM CDT for Willacy County, Texas. It was in force for 91 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 22, 2015, 7:44 PM CDT (00:44 UTC)
Expired
Oct 22, 2015, 9:15 PM CDT
In force
91 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

County Willacy County, TX

The radar

The Brownsville radar (KBRO), 59 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 22, 8:21 PM CDTFLASH FLOODRaymondville, TXWILLACY COUNTY SHERIFFS OFFICE REPORTS ONE FOOT OF FLOODWATER AT THE INTERSECTION OF HIGHWAY 186 AND HIGHWAY 77/INTERSTATE 69E.
Oct 22, 8:39 PM CDTFLASH FLOODSan Perlita, TXWILLACY COUNTY EMERGENCY MANAGER REPORTS 6 INCHES TO 1 FOOT OF FLOODWATER COVERING MULTIPLE ROADS EAST OF RAYMONDVILLE OUT TOWARDS SAN PERLITA AND SANTA MONICA...INCLUDING FM 490...FM 498...FM 1018...AND FM 1420.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 0.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2015-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2823 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2015-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2823 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
1.6
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

748 
WGUS54 KBRO 230044
FFWBRO
TXC489-230215-
/O.NEW.KBRO.FF.W.0050.151023T0044Z-151023T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
744 PM CDT THU OCT 22 2015

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WILLACY COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 915 PM CDT
    
* AT 742 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO 6 INCHES OF RAINFALL HAS 
  ALREADY FALLEN WITHIN THE WARNED AREA. FLASH FLOODING IS EXPECTED 
  TO BEGIN SHORTLY OR PERSIST WHERE IT HAS BEEN OCCURRING OVER THE 
  PAST FEW HOURS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  RAYMONDVILLE...LYFORD...SAN PERLITA...RAYMONDVILLE POLICE
  DEPARTMENT...RAYMONDVILLE FIRE STATION...YTURRIA...LYFORD
  ELEMENTARY SCHOOL...LYFORD HIGH SCHOOL...SANTA MONICA AND LYFORD
  CITY HALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN.
ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 2635 9745 2636 9784 2660 9786 2660 9750
      2650 9743 2649 9744 2647 9744 2646 9743
      2646 9744 2645 9746 2645 9743 2642 9743
      2642 9745 2640 9745 2639 9744 2641 9743

$$

TOMASELLI
2 follow-up statements
459 
WGUS74 KBRO 230126
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
826 PM CDT THU OCT 22 2015

TXC489-230215-
/O.CON.KBRO.FF.W.0050.000000T0000Z-151023T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILLACY TX-
826 PM CDT THU OCT 22 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
WILLACY COUNTY...

AT 824 PM CDT...THE WILLACY COUNTY SHERIFFS OFFICE REPORTED ONE 
FOOT OF FLOODWATER AT THE INTERSECTION OF HIGHWAY 186 AND HIGHWAY 
77/INTERSTATE 69E DUE TO CONTINUED HEAVY RAIN FROM THUNDERSTORMS. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RAYMONDVILLE...LYFORD...SAN PERLITA...RAYMONDVILLE POLICE
DEPARTMENT...RAYMONDVILLE FIRE STATION...YTURRIA...LYFORD ELEMENTARY
SCHOOL...LYFORD HIGH SCHOOL...SANTA MONICA AND LYFORD CITY HALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 2635 9745 2636 9784 2660 9786 2660 9750
      2650 9743 2649 9744 2647 9744 2646 9743
      2646 9744 2645 9746 2645 9743 2642 9743
      2642 9745 2640 9745 2639 9744 2641 9743

$$

TOMASELLI
583 
WGUS74 KBRO 230147
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
847 PM CDT THU OCT 22 2015

TXC489-230215-
/O.CON.KBRO.FF.W.0050.000000T0000Z-151023T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILLACY TX-
847 PM CDT THU OCT 22 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
WILLACY COUNTY...

AT 845 PM CDT...THE WILLACY COUNTY EMERGENCY MANAGER REPORTED 6 
INCHES TO 1 FOOT OF FLOODWATER COVERING MULTIPLE ROADS EAST OF 
RAYMONDVILLE OUT TOWARDS SAN PERLITA AND SANTA MONICA...INCLUDING
FM 490...FM 498...FM 1018...AND FM 1420. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RAYMONDVILLE...LYFORD...SAN PERLITA...RAYMONDVILLE POLICE
DEPARTMENT...RAYMONDVILLE FIRE STATION...YTURRIA...LYFORD ELEMENTARY
SCHOOL...LYFORD HIGH SCHOOL...SANTA MONICA AND LYFORD CITY HALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 2635 9745 2636 9784 2660 9786 2660 9750
      2650 9743 2649 9744 2647 9744 2646 9743
      2646 9744 2645 9746 2645 9743 2642 9743
      2642 9745 2640 9745 2639 9744 2641 9743

$$

TOMASELLI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 6:35 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Oct 22, 6:35 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
635 PM CDT THU OCT 22 2015

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...MAIN THUNDERSTORM COMPLEX HAS MOVED TO THE NORTH OF
KHRL...WITH ONLY A COUPLE HINDERING SHOWERS DURING THE NEXT FEW
HOURS. A FEW SHOWERS MAY DRIFT THROUGH OVERNIGHT...BUT RAINFALL
WILL BE LIMITED BY LOSS OF INSTABILITY. CIGS WILL FALL
CONSIDERABLY OVERNIGHT...LIKELY BELOW 1000 AFTER MIDNIGHT. ANOTHERROUND
OF SHOWERS AND THUNDERSTORMS WILL ARRIVE DURING THE DAY FRIDAY.

&&

.PREV DISCUSSION... /ISSUED 342 PM CDT THU OCT 22 2015/

..HEAVY RAINFALL EVENT DEVELOPING ACROSS NORTHERN PORTIONS OF
DEEP SOUTH TEXAS THIS WEEKEND...

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...SHOWERS AND TSTORMS
CONTINUE THROUGH THIS HOUR ACROSS THE GULF WATERS WHERE IT HAS
BEEN MORE PERSISTENT... AND THE COASTAL COUNTIES WHERE IT IS MORE
SCATTERED. ISOLATED SHOWERS ARE REACHING THE I69C CORRIDOR BUT
DIRER AIR IS LURKING TO THE WEST ACROSS THE UPPER VALLEY AND
NORTHERN RANCHLANDS. WONT BE SURPRISED TO SEE ISOLATED SHOWERS
REACH STARR AND JIM HOGG THROUGH THE REST OF THE AFTERNOON BUT
MOST ACTIVITY WILL BE FURTHER EAST.

WATER VAPOR IMAGERY SHOWS THE UPPER LOW ACROSS COLORADO MOVING TO
THE NORTHEAST WHILE A KICKER S/W TROUGH IS MOVING ACROSS CALIFORNIA.
MID LEVEL RIDGING IS LOCATED IN THE CENTRAL GULF EXTENDING NORTHWEST
THROUGH THE MISSISSIPPI VALLEY. SFC HIGH PRESSURE RIDGING REMAINS
ACROSS THE GULF KEEPING LONG EAST TO SOUTHEAST FETCH IN TACT.

THE THINKING TOWARDS THE SHORT TERM SIDE OF THE FORECAST HAS NOT
CHANGED. DEEP TROPICAL MOISTURE ACROSS DEEP SOUTH TEXAS FEATURING
PWATS OF 2.3 INCHES ON THE BRO SOUNDING WILL BE ADVECTED NORTHWARD
LEAVING BEHIND SLIGHTLY DRIER AIR AND TIME HEIGHTS SHOW A POCKET OF
DRIER AIR IN THE 825-500MB LAYER WHICH WILL LEAD TO MORE ISOLATED
COVERAGE OF SHOWERS WITH SCATTERED COVERAGE ACROSS THE GULF WATERS.
TONIGHT DOES NOT APPEAR TO BE A WASH OUT BUT TAKE THE UMBRELLA IF
VENTURING OUTSIDE.

THAT DRY AIR POCKET WILL EXTEND INTO FRIDAY AS WELL AND WILL LIMIT
MORE WIDESPREAD COVERAGE OF SHOWERS AND STORMS. SURFACE AND LOW
LEVEL WINDS WILL INCREASE FRIDAY WHICH WILL HELP DRAW IN ANOTHER
SLUG OF DEEPER MOISTURE HEADING INTO LATE IN THE DAY FRIDAY AND
FRIDAY NIGHT. THE COMBINATION OF THE APPROACH OF THE MID LEVEL
TROUGH AND THE ADDED LOW AND HIGH LEVEL MOISTURE FROM HURRICANE
PATRICIA AND ITS REMNANTS WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS
AND ISOLATED THUNDERSTORMS. THE BETTER COVERAGE WILL BE LATER IN THE
EVENING AND OVERNIGHT AND ACROSS THE MIDDLE AND LOWER VALLEY AND
ADJACENT RANCHLANDS. HEAVY RAIN BECOMES A POSSIBILITY FRIDAY NIGHT
WITH HIGHER CONFIDENCE INTO THE LONG TERM.

LONG TERM /SATURDAY THROUGH THURSDAY/...THE COMBINATION OF THE
500MB TROUGH ACROSS NORTHERN MEXICO AND THE LOW TO MID LEVEL
CIRCULATION ASSOCIATED WITH HURRICANE PATRICIA MOVING ACROSS
CENTRAL MEXICO THIS WEEKEND...WILL PROVIDE THE POTENTIAL FOR HEAVY
RAINFALL ACROSS THE CWA SATURDAY INTO SUNDAY AS ABUNDANT LOW TO
MID LEVEL MOISTURE CONTINUES TO INCREASE ACROSS SOUTH TEXAS
SATURDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE
SOUTHERN HALF OF THE STATE AS A COLD FRONT MOVES INTO CENTRAL
TEXAS AND LOW PRESSURE DEVELOPS ON THE LEE SIDE OF THE SIERRA
MADRES. THE COMBINATION OF BOTH OF THESE FEATURES WILL PROVIDE A
FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS
PORTIONS OF SOUTH TX SAT NIGHT INTO SUNDAY BEFORE THE LOW ACROSS
THE AREA MOVES TOWARDS THE COASTAL BEND SUNDAY. WITH COORDINATION
WITH OTHER WFO OFFICES IN SOUTH TX...HAVE ISSUED A FLASH FLOOD
WATCH FOR THE NORTHERN COUNTIES OF THE CWA SATURDAY THROUGH SUN
AFTERNOON. THE WATCH MAY NEED TO BE EXPANDED ACROSS THE REST OF
THE CWA BUT THE HEAVIEST RAINFALL IS EXPECTED TO THE NORTH OF THE
AREA SATURDAY THROUGH SUNDAY WHERE THE BEST CONVERGENCE IS PROGGED
BY THE NAM AND GFS. THE RAIN CHANCES WILL DIMINISH ACROSS THE
WESTERN PORTIONS OF THE CWA SUNDAY INTO MONDAY AS THE LOW LIFTS
NORTHEAST BUT THE ECMWF AND THE GFS ARE NOT IN GOOD AGREEMENT ON
THE TIMING SO WILL CONTINUE TO MENTION A CHANCE OF RAIN ACROSS THE
COASTAL SECTIONS MONDAY BEFORE DRIER AIR FILTERS INTO THE AREA
TUESDAY INTO WEDNESDAY.

MARINE...
NOW THROUGH FRIDAY NIGHT...ADVERSE MARINE CONDITIONS EXIST ACROSS
THE GULF WATERS WHERE SMALL CRAFT ADVISORIES ARE ONGOING AND WILL
CONTINUE THROUGH FRIDAY MORNING AND BEYOND. EAST TO SOUTHEAST FETCH
WILL CONTINUE AROUND HIGH PRESSURE RIDGING ANCHORED TO HIGH PRESSURE
ACROSS THE EAST COAST. SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE
EXPECTED THROUGHOUT THE ENTIRE SHORT TERM PERIOD WHERE YOU CAN
EXPECT GUSTY WINDS... CLOUD TO SURFACE LIGHTNING... HEAVY RAIN...AND
LOCALLY HIGHER SEAS.

SATURDAY THROUGH TUESDAY...STRONG SOUTHEAST WINDS WILL PREVAIL
ACROSS THE COASTAL WATERS SATURDAY AS LOW PRESSURE ACROSS THE
UPPER RIO GRANDE VALLEY ALLOWS THE PRESSURE GRADIENT TO INCREASE
ACROSS THE LOWER TEXAS COAST. THE PRESSURE GRADIENT WILL REMAIN
STRONG ACROSS THE LOWER TEXAS COAST SUNDAY WITH THE LOW MOVING
TOWARDS THE COASTAL BEND. STRONG TO VERY STRONG SOUTHEAST WINDS
WILL PREVAIL ACROSS THE COASTAL WATERS SUNDAY AS A RESULT. SMALL
CRAFT ADVISORIES ARE LIKELY SATURDAY AND SUNDAY WITH GALE
CONDITIONS POSSIBLE ACROSS THE COASTAL WATERS SUNDAY. AS THE LOW
MOVES UP THE UPPER TEXAS COAST MONDAY...WINDS WILL LIKELY SHIFT TO
THE NORTHWEST BUT REMAIN STRONG ACROSS THE LOWER TEXAS COAST.
SMALL CRAFT ADVISORIES WILL CONTINUE MONDAY WITH POSSIBLE GALE
FORCE WINDS ACROSS THE COASTAL WATERS. WINDS AND SEAS SHOULD
DIMINISH TUESDAY AS THE PRESSURE GRADIENT FINALLY WEAKENS ACROSS
THE WESTERN GULF OF MEXICO WITH THE LOW MOVING NORTHWARD INTO
EASTERN TEXAS AND WESTERN LOUISIANA MON NIGHT INTO TUESDAY.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SUNDAY EVENING
     FOR TXZ248>251.

     HIGH RIP CURRENT RISK THROUGH FRIDAY AFTERNOON FOR TXZ251-256-
     257.

     COASTAL FLOOD ADVISORY UNTIL 1 PM CDT FRIDAY FOR TXZ251-256-257.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT FRIDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

64/64
Hazardous weather outlook, Oct 22, 3:58 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
358 PM CDT THU OCT 22 2015

TXZ248>257-232100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
358 PM CDT THU OCT 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH RISK FOR RIP CURRENTS CONTINUES THROUGH THE NIGHT.

A COASTAL FLOOD ADVISORY IS IN EFFECT. TIDAL RUN UP TO THE
DUNES...ESPECIALLY DURING HIGH TIDE...WILL MAKE IT HAZARDOUS TO BE
ON THE BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN ELEVATED RISK FOR RIP CURRENTS WILL CONTINUE THROUGH MONDAY.

A COASTAL FLOOD ADVISORY MAY BE NEEDED THROUGH THE WEEKEND.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE FROM FRIDAY NIGHT THROUGH
SUNDAY. ANY OF THE SLOWER MOVING OR MORE PERSISTENT SHOWERS AND
THUNDERSTORMS COULD PRODUCE HAZARDOUS PONDING OF WATER ON ROADS
AND HIGHWAYS...AND NUISANCE FLOODING IN POORLY DRAINING AND LOW
LYING AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-232100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
358 PM CDT THU OCT 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS THROUGH AT
LEAST TOMORROW MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORIES MAY BE NEEDED THROUGH THE WEEKEND INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Oct 22, 5:24 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
524 PM CDT THU OCT 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     FLASH FLOOD      RIO HONDO               26.23N  97.58W
10/22/2015                   CAMERON            TX   LAW ENFORCEMENT

            CAMERON COUNTY SHERIFFS OFFICE REPORTS 5 INCHES AND
            MORE OF WATER FLOODING FM 1420...FM 508...AND SEARCHY
            RANCH ROAD IN THE VICINITY OF RIO HONDO. VERY HEAVY
            RAINFALL CONTINUES AT THIS TIME.

&&

EVENT NUMBER BRO1500140

TOMASELLI
Local storm report, Oct 22, 6:05 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
605 PM CDT THU OCT 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     FLASH FLOOD      RIO HONDO               26.23N  97.58W
10/22/2015                   CAMERON            TX   LAW ENFORCEMENT

            CAMERON COUNTY SHERIFFS OFFICE REPORTS SMALL BRIDGE ON
            FM 1420 IMPASSABLE DUE TO FLOODWATERS. BRIDGE IS JUST
            NORTH OF MCCLOUD ROAD IN THE VICINITY OF RIO HONDO AND
            PASSES OVER A SMALL ARROYO THAT DRAINS INTO THE LARGER
            ARROYO COLORADO.

&&

EVENT NUMBER BRO1500141

TOMASELLI
Local storm report, Oct 22, 6:09 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
609 PM CDT THU OCT 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     FLASH FLOOD      WILLAMAR                26.46N  97.62W
10/22/2015                   WILLACY            TX   EMERGENCY MNGR

            EM REPORTED LARGE SECTIONS OF FM1420 IN CENTRAL WILLACY
            FULLY INUNDATED AND IMPASSABLE.

&&

EVENT NUMBER BRO1500142

JMS
Special weather statement, Oct 22, 6:10 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
610 PM CDT THU OCT 22 2015

TXZ254-256-230015-
INLAND WILLACY TX-COASTAL WILLACY TX-
610 PM CDT THU OCT 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KENEDY...CENTRAL WILLACY
AND NORTHERN CAMERON COUNTIES UNTIL 715 PM CDT...

AT 609 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ARROYO CITY...MOVING NORTH AT 5 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PORT MANSFIELD...SAN PERLITA...PORT MANSFIELD CHAMBER OF COMMERCE...
PORT MANSFIELD AIRPORT...SANTA MONICA...WILLAMAR...PORFIRIO AND SAN
PERLITA HIGH SCHOOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2651 9741 2649 9741 2651 9742 2651 9743
      2648 9745 2647 9743 2647 9742 2645 9746
      2647 9740 2642 9745 2642 9741 2633 9745
      2632 9764 2660 9764 2659 9743 2651 9739
TIME...MOT...LOC 2309Z 201DEG 31KT 2641 9750

TOMASELLI
Special weather statement, Oct 22, 7:21 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
721 PM CDT THU OCT 22 2015

TXZ254-256-230115-
INLAND WILLACY TX-COASTAL WILLACY TX-
721 PM CDT THU OCT 22 2015

...SPECIAL WEATHER STATEMENT...

AT 720 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LYFORD...MOVING NORTH AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RAYMONDVILLE...LYFORD...SEBASTIAN...SAN PERLITA...RAYMONDVILLE POLICE
DEPARTMENT...RAYMONDVILLE FIRE STATION...YTURRIA...LYFORD ELEMENTARY
SCHOOL...LYFORD HIGH SCHOOL AND LYFORD CITY HALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2631 9761 2635 9785 2660 9789 2660 9744
TIME...MOT...LOC 0020Z 193DEG 18KT 2639 9775

TOMASELLI
Local storm report, Oct 22, 7:32 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
732 PM CDT THU OCT 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      SANTA MONICA            26.36N  97.59W
10/22/2015                   WILLACY            TX   EMERGENCY MNGR

            WILLACY COUNTY EMERGENCY MANAGER REPORTS 8 INCHES OF
            FLOODWATER ON FM 1420 AND FM 1018 IN THE VICINITY OF
            SANTA MONICA.

&&

EVENT NUMBER BRO1500143

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 7:21 PM CDTSpecial Weather StatementBROWillacy54 min
Oct 22, 7:24 PM CDTAreal Flood AdvisoryBROCameron, Willacy96 min
Oct 23, 2:05 PM CDTAreal Flood AdvisoryBROWillacy85 min
Oct 23, 2:27 PM CDTSpecial Weather StatementBROBrooks63 min
Oct 23, 3:27 PM CDTAreal Flood AdvisoryBROWillacy93 min
Oct 23, 5:48 PM CDTCoastal Flood AdvisoryBROKenedy15 hr
Oct 23, 5:48 PM CDTRip Current StatementBROKenedy25 hr
Oct 23, 6:27 PM CDTAreal Flood AdvisoryBROWillacy63 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.